MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN OX CONSTRAINED FEM 3 RT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LGN OX CONSTRAINED FEM 3 RT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71421173
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 01/01/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication identified through the review of clinical evidence from post market clinical data collection activities that includes reference to the use of a smith+nephew product.The reported issue(s) relate to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, the patient underwent a right tka revision due to a medial collateral ligament injury as primary diagnosis with joint instability as secondary diagnosis.Approximately seventy (70) months after this procedure, the patient experienced joint instability of the revised knee prosthesis and required a second revision.The dates in which the index surgery, first revision and second revision took place are not known.It is also unknown which devices were explanted and/or exchanged during the second revision.This incident was identified in a retrospective post-market clinical follow up activity (pmcf) where anonymized data summarizing tka revision outcomes were gathered; therefore, additional information is not known.
 
Additional Manufacturer Narrative
Additional information: a4, b3, d4 (expiration date), h4 (manufacturing date).Corrected data: b5 (narrative), d4 (lot number), d10 (concomitants added).
 
Event or Problem Description
It was reported that, the patient underwent a right tka revision in 2008 due to a medial collateral ligament injury as primary diagnosis with joint instability as secondary diagnosis.Approximately seventy (70) months after this procedure, the patient experienced joint instability of the revised knee prosthesis and required a second revision.It is also unknown which devices were explanted and/or exchanged during the second revision.This incident was identified in a retrospective post-market clinical follow up activity (pmcf) where anonymized data summarizing tka revision outcomes were gathered; therefore, additional information is not known.
 
Additional Manufacturer Narrative
H6: type of investigation h3,h6: given the nature of the alleged incident, the devices could not be returned for evaluation.The clinical/medical investigation concluded that, as the date of this medical investigation the requested supporting documentation has not been provided.Without the requested patient specific documentation, no contributing clinical factors could be definitively concluded.The root cause and/or patient impact beyond that which has already been reported cannot be confirmed nor concluded.No further medical assessment could be rendered at this time.For the g2 const insrt sz1-2 18mm and the scr full step 1-2 10mm, a review of the manufacturing records could not be performed, since the device history records for these production orders were not available.This issue was escalated through our quality process.For the rest of the devices, a review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.For the lgn ox constrained fem 3 rt, g2 const insrt sz1-2 18mm, scr full step 1-2 10mm and lgn rev tibia base sz 2 rt, a review of complaint history for the part numbers over the past 32 months and for the batch numbers based on historical data of the devices did not reveal similar events for the listed devices.For the rest of the devices, revealed similar events for the listed part numbers over the previous 32 months, but no similar events for the batches based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for knee systems revealed that looseness of components has been identified in possible adverse effects section as a result from trauma and/or migration of the components.Muscle and fibrous tissue laxity can also contribute to these conditions.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include joint laxity or patient condition.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN OX CONSTRAINED FEM 3 RT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16216588
Report Number1020279-2023-00155
Device Sequence Number7435131
Product Code JWH
UDI-Device Identifier03596010543899
UDI-Public03596010543899
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K043440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Study,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/08/2017
Device Model Number71421173
Device Catalogue Number71421173
Device Lot Number07DM06988
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer09/20/2024
12/02/2024
Initial Report FDA Received Date01/20/2023
Supplement Report FDA Received Date09/20/2024
12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/11/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: 71420576 / LOT: 08KM11246.; PN: 71420576 / LOT: UNKNOWN.; PN: 71420966 / LOT: 06HM10562.; PN: 71423057 / LOT: 06HM15348.; PN: 71424012 / LOT: 08FM13578.; PN: 71424012 / LOT: UNKNOWN.; PN: 71424044 / LOT: 08DAB0052A.; PN: 71424045 / LOT: 08EAB0066A.; PN: 71424225 / LOT: 08EM23078.; PN: 71424225 / LOT: 08HM04409.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR
Patient SexFemale
Patient Weight87 KG